Endometriosis UK
33,965 members30,412 posts

Prostap and HRT advice please

Hi - I’ve been on prostap injections for 3.5 months with Tibolone HRT. The first 2 months were great, no pain at all. 3rd month pain started coming back and now I’ve just had my 4th injection pain is getting worse. First 2 months I had lots of spots on my face and I had hot flushes. By 3rd month they had all stopped and spots all gone. I want to stop the HRT to see if it will get better again. I have a follow up in about 3 weeks but am scared my consultant will think it’s not working. He said he will consider a hysterectomy if the prostap works. Has anyone got any experience of this? Thank you xx

9 Replies
oldestnewest

I think when Consultants say they want to see if Prostap works they mean without HRT. They want to see if you’re in less pain with lower levels of oestrogen. It sounds like you were, so it may be worth trying Prostap without the HRT, although it sounds like you struggled with side effects. How old are you? If you had a hysterectomy would you keep your ovaries? Xxx

1 like
Reply

I’m 40. He will remove ovaries. He told me to take prostap with HRT though.

Reply

Probably because you’ll also need HRT after your hysterectomy. It’s a difficult balance because HRT can stimulate your endo and cause pain. It’ll be vital if you have your op that all endo is removed, are you being treated at a BSGE centre? Xxx

Reply

No, consultant does do excision though. My last lap was in 2015.

Reply

I’m on zolodex with HRT it’s been ok, had my third injection and the pain is back :(

1 like
Reply

Sounds similar

Reply

I've had 2 courses - 5 months of decapeptyl with tibolone, and then 3 months of prostap without. With HRT I continued to have periods and the decapeptyl was abandoned after 5 months because of pain. Without my periods did stop but I still had pain. I went on to have the planned hysterectomy/oophorectomy/excision in March last year and my consultant told me sometimes these drugs just don't work, especially not if you have very severe disease.

One thing I would say is that the oophorectomy is not the same as prostap, and I wish consultants would stop telling women that it is. The menopausal symptoms after the surgery were far, far more severe than the side effects of the prostap alone. However it is important to give the tibolone a try as you will need long term HRT after the surgery and taking it now gives you some idea as to whether you can tolerate it.

The only other thing I would say is to please get yourself referred to a bsge centre for a second opinion before you have the surgery no matter how good your consultant says they are. This surgery is too final to go into without making absolutely sure it's necessary. x.

1 like
Reply

Thank you. I am so scared of doing it anyway.

Reply

I was placed on prostap injections also. But no HRT. The specialist consultant said it wasnt necessary untill after 6-8 months.

I had a full hysterectomy and oopherectomy wih removal of cervix. Im on estrogen only hrt. Estelle solo 2mg. But it was just because of my age so as to get the hormone for muscle tissue strength and bone strength and other vital uses.

I wasnt given the hrt straight away either. I was given it over a month after my hysterectomy so as to ensure all the endo had gone, if any bit had been left where they couldnt access then by not having any estrogen to feed off it would die.

Apart from the side effects from prostap im not sure why a consultant would give you hrt with prostap injection🤔. It seems to cancel out the purpose of hot having any estrogen in tour system to see if hysterectomy would be beneficial.

To be honnest i had only mild side effects with prostap so i wasnt that bothered i was far happier just being with out the horrendous pain and other c**p that went with the monthy issue...and it was during month aswell so no escape.

I havent had side effects after the hysterectomy with takibg estrogen only hrt. My consultant said it was better for me to be on that than the combined because if the side effects....and the blod clot/bleed i had behind my eye when i was on the combined pill.

1 like
Reply

You may also like...